Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 90, NWS Jackson, KY

July 17, 2007Clay County, Owsley County, Perry County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 17, 2007, 3:42 PM EDT for Clay County, Owsley County, Perry County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2007, 3:42 PM EDT (19:42 UTC)
Expired
Jul 17, 2007, 4:15 PM EDT
In force
33 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Clay County, KY, Owsley County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 3:47 PM EDTTSTM WND DMG2 Sw Oneida, KYTREES DOWN ON HWY11 SW OF ONEIDA AND NEAR JUNCTION OF HIGHWAYS 421 AND 11.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 171942
SVRJKL
KYC051-189-193-172015-
/O.NEW.KJKL.SV.W.0090.070717T1942Z-070717T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
342 PM EDT TUE JUL 17 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY
  EASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY
  NORTHWESTERN PERRY COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 415 PM EDT

* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BARCREEK...OR 8 MILES NORTHEAST OF MANCHESTER...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ONEIDA AND TEGES BY 350 PM EDT...
  BRUTUS AND PANCO BY 355 PM EDT...
  WHOOPFLAREA AND NEWFOUND BY 400 PM EDT...
  MISTLETOE AND SAUL BY 405 PM EDT...
  VALJEAN AND SEBASTIAN BY 410 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3723 8381 3716 8361 3733 8326 3748 8363

$$

ABE
3 follow-up statements
000 
WWUS53 KJKL 171955
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT TUE JUL 17 2007

KYC051-189-193-172015-
/O.CON.KJKL.SV.W.0090.000000T0000Z-070717T2015Z/
OWSLEY KY-PERRY KY-CLAY KY-
354 PM EDT TUE JUL 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN CLAY...WEST CENTRAL PERRY AND EASTERN OWSLEY
COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WHOOPFLAREA...OR ABOUT 13 MILES NORTHWEST OF HYDEN...
MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAUL...VALJEAN AND 8 MILES SOUTHEAST OF ARNETT BY 400 PM EDT...
  BUCKHORN LAKE S.P. AND BUCKHORN BY 405 PM EDT...
  GAYS CREEK BY 410 PM EDT...
  BARWICK...CHAVIES...LAMONT AND KRYPTON BY 415 PM EDT...

IF ON OR NEAR BUCKHORN LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3728 8375 3717 8358 3733 8326 3748 8363

$$

JACOBSON
000 
WWUS53 KJKL 172010
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EDT TUE JUL 17 2007

KYC051-189-193-172015-
/O.CON.KJKL.SV.W.0090.000000T0000Z-070717T2015Z/
OWSLEY KY-PERRY KY-CLAY KY-
408 PM EDT TUE JUL 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN CLAY...WEST CENTRAL PERRY AND EASTERN OWSLEY
COUNTIES...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SAUL...OR ABOUT 12 MILES NORTHWEST OF HYDEN...MOVING
NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUCKHORN...BUCKHORN LAKE S.P....GAYS CREEK AND 6 MILES SOUTHWEST OF
  BARWICK BY 415 PM EDT...

IF ON OR NEAR BUCKHORN LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

DAMAGING WINDS BLEW DOWN TREES IN NORTHEAST CLAY COUNTY WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

LAT...LON 3728 8375 3717 8358 3733 8326 3748 8363

$$

JACOBSON
000 
WWUS53 KJKL 172016
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT TUE JUL 17 2007

KYC051-189-193-172024-
/O.EXP.KJKL.SV.W.0090.000000T0000Z-070717T2015Z/
OWSLEY KY-PERRY KY-CLAY KY-
414 PM EDT TUE JUL 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY...WEST
CENTRAL PERRY AND EASTERN OWSLEY COUNTIES EXPIRED AT 415 PM EDT...

LAT...LON 3728 8375 3717 8358 3733 8326 3748 8363

THE STORMS HAVE DECREASED IN INTENSITY AND ARE NO LONGER CONSIDERED 
SEVERE. THUNDERSTORMS AND SHOWERS WILL STILL CONTINUE THROUGH 5 PM 
IN THE AREA.

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:24 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 17, 1:24 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
124 PM EDT TUE JUL 17 2007

.SHORT TERM.../TODAY THROUGH THURSDAY/

CHALLENGING FORECAST FOR TODAY...GENERALLY CONCERNING COVERAGE OF
SHOWER AND THUNDERSTORM ACTIVITY FOR THE AREA. FOR OUR SOUTHERN
ZONES EXPECT CONVECTION TO FIRE IN THE SOUTH SIMILAR TO YESTERDAY.
BOTH THE GFS AND WRF 0Z RUNS WERE IN GOOD AGREEMENT...BRINGING SHORT
WAVE ENERGY NORTHWARD FROM THE TN VALLEY AREA...WARRANTING A SLIGHT
INCREASE IN POPS FOR THE SOUTH. FOR OUR NORTHERN ZONES...INCREASED
POPS SOLELY ON LATEST TRENDS OF THE REMNANTS OF AN MCS CURRENTLY
PUSHING THROUGH ILLINOIS AND INTO INDIANA. PROGRESS OF SHOWERS AND
THUNDERSTORMS HAS BEEN FAIRLY STEADY THROUGH THE OVERNIGHT. THE WRF
APPEARED TO HAVE A BETTER HANDLE ON DEVELOPMENT AND MOVEMENT...SO
LEANED TOWARDS IT/S SOLUTION WHICH BRINGS ACTIVITY FAR ENOUGH SOUTH
TO JUSTIFY AN INCREASE IN POPS FOR THAT AREA AS WELL.

OTHERWISE INHERITED FORECAST LOOKED VERY GOOD...ESPECIALLY TEMPS. DID
NUDGE DAYTIME HIGHS UP JUST A DEGREE OR TWO LATE IN THE PERIOD AS ETA
MOS GUIDANCE HAS LENDED CREDENCE TO THE WARMER MAV MOS BY TRENDING
CLOSER TO IT/S TEMPS.

.LONG TERM.../THURSDAY THROUGH MONDAY/

CONFIDENCE IN THE LONGER TERM FORECAST IS BUILDING A LITTLE BIT
COMPARED TO THE LAST COUPLE OF DAYS. THE GFS IS MORE CONSISTENT...
BOTH RUN TO RUN AND IN THE ENSEMBLE...ADVERTISING A MORE AMPLIFIED
SOLUTION WITH A FASTER COLD FROPA.

COLD FROPA NOW APPEARS MOST LIKELY THURSDAY NIGHT. BUILDING ON THE
CONFIDENCE OF THE MORE CONSISTENT GFS SOLUTION....HAVE INCREASED POPS
THURSDAY NIGHT TO THE LIKELY CATEGORY. TAPERED POPS OFF FROM NW TO SE
ON FRIDAY. ALSO ALLOWED POPS TO EXIT THE AREA A BIT SOONER WITH
FASTER GFS SOLUTION...AND WITH SUPPORT FROM LATEST HPC GUIDANCE.
CONSEQUENTLY...COOLER AND DRIER AIR SHOULD ARRIVE FOR THE
WEEKEND. THERE IS STILL SOME UNCERTAINTY AS TO HOW COOL/DRY THE AIR
WILL BE. BUT WOULD NOT RULE OUT A STRONGER PUSH THAN CURRENTLY
INDICATED IN THE FORECAST...AND LATER MODEL RUNS WILL NEED TO BE
MONITORED FOR TRENDS.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

SCATTERED THUNDERSTORMS WILL CONTINUE TO FIRE THROUGH THE AFTERNOON
HOURS AND WILL PLAY HIT AND MISS WITH TERMINALS. VERY HEAVY RAINFALL
ALONG WITH GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED ALONG WITH
BRIEF VLIFR CONDITIONS WHERE THE STORMS HIT. EXPECT THUNDERSTORMS TO
DIE OFF AFTER SUNSET... ALTHOUGH THE POSSIBILITY EXISTS FOR
THUNDERSTORM COMPLEXES TO RIDE SOUTHEAST AT LEAST CLIPPING EASTERN
KENTUCKY AND THAT WILL HAVE TO BE WATCHED FOR THE OVERNIGHT HOURS.
PATCHY FOG WILL ALSO DEVELOP LATER TONIGHT AND THEN EXPECT A REPEAT
OF SCATTERED THUNDERSTORMS DEVELOPING WITH THE HEAT OF THE DAY
TOWARD THE END OF THE PERIOD TOMORROW.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RAY
LONG TERM....RAY
AVIATION...ABE
Hazardous weather outlook, Jul 17, 5:19 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
519 AM EDT TUE JUL 17 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
519 AM EDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. AS IS TYPICAL WITH ANY
THUNDERSTORM ACTIVITY...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
PERIODS OF VERY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE IN AND
AROUND THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A CHANCE FOR THUNDERSTORMS...MAINLY DURING THE
AFTERNOON AND EVENING EACH DAY FROM WEDNESDAY THROUGH FRIDAY.

AS IS TYPICAL WITH ANY THUNDERSTORM ACTIVITY...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF PERIODS OF VERY HEAVY RAIN AND GUSTY WINDS
WILL BE POSSIBLE IN AND AROUND THE STRONGEST THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

In the hours before

Special weather statement, Jul 17, 1:54 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
154 PM EDT TUE JUL 17 2007

KYZ044-171830-
FLEMING-
154 PM EDT TUE JUL 17 2007

...A STRONG THUNDERSTORM TO AFFECT FLEMING COUNTY THROUGH 230 PM EDT
TUESDAY AFTERNOON...

AT 154 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF SHERBURNE...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR COWAN AROUND 200 PM EDT...PECKS RIDGE AROUND
205 PM EDT...CRAINTOWN AROUND 210 PM EDT...NEPTON AROUND 215 PM
EDT...POPLAR PLAINS AROUND 220 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Jul 17, 1:58 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
158 PM EDT TUE JUL 17 2007

KYZ059-060-171830-
MENIFEE-POWELL-
158 PM EDT TUE JUL 17 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN MENIFEE AND POWELL
COUNTIES THROUGH 230 PM EDT TUESDAY AFTERNOON...

AT 158 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VAUGHNS
MILL...MOVING EAST AT 20 MPH.

THIS STORM WILL BE NEAR KNOWLTON AROUND 205 PM EDT...ROSSLYN AROUND
210 PM EDT...BOWEN AROUND 215 PM EDT...LOMBARD AROUND 220 PM EDT...
SLADE AROUND 225 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Jul 17, 2:36 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
236 PM EDT TUE JUL 17 2007

KYZ044-052-171845-
FLEMING-ROWAN-
236 PM EDT TUE JUL 17 2007

...A STRONG THUNDERSTORM TO AFFECT EAST CENTRAL FLEMING AND NORTH
CENTRAL ROWAN COUNTIES THROUGH 245 PM EDT TUESDAY AFTERNOON...

AT 236 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MUSES MILLS...
MOVING EAST AT 25 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Jul 17, 2:41 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EDT TUE JUL 17 2007

KYZ060-106-171915-
MENIFEE-MORGAN-
241 PM EDT TUE JUL 17 2007

...A STRONG THUNDERSTORM TO AFFECT WESTERN MORGAN AND EASTERN MENIFEE
COUNTIES THROUGH 315 PM EDT TUESDAY AFTERNOON...

AT 241 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POMEROYTON...
MOVING NORTHEAST AT 20 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Jul 17, 3:04 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT TUE JUL 17 2007

KYZ104-106-171930-
ELLIOTT-MORGAN-
304 PM EDT TUE JUL 17 2007

...A STRONG THUNDERSTORM TO AFFECT WESTERN ELLIOTT AND NORTHERN
MORGAN COUNTIES THROUGH 330 PM EDT TUESDAY AFTERNOON...

AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WRIGLEY...
MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR LENOX AROUND 310 PM EDT...STEELE AROUND 315
PM EDT...LYTTEN AROUND 320 PM EDT...LITTLE SANDY AROUND 325 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, Jul 17, 3:36 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT TUE JUL 17 2007

KYZ116-117-172000-
CLAY-LESLIE-
336 PM EDT TUE JUL 17 2007

...A STRONG THUNDERSTORM TO AFFECT NORTHEASTERN CLAY AND NORTHWESTERN
LESLIE COUNTIES THROUGH 400 PM EDT TUESDAY AFTERNOON...

AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TANKSLEY...
MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR ENLINE AROUND 345 PM EDT...BEAR BRANCH AROUND
350 PM EDT...PANCO AROUND 355 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:09 PM EDTSevere Thunderstorm WarningJKLBath, Fleming25 min
Jul 17, 4:55 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee35 min
Jul 17, 7:14 PM EDTSevere Thunderstorm WarningJKLFleming31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.